Alert archive / Mississippi / Freeze Watches in 2017
Freeze Watch 2, NWS Memphis, TN
NWS Memphis, TN issued this freeze watch at Mar 14, 2017, 3:46 AM CDT for 21 counties in Tennessee; 22 counties in Mississippi; 12 counties in Arkansas. It took effect at Mar 15, 2017, 9:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 14, 2017, 3:46 AM CDT (08:46 UTC)
- In effect from
- Mar 15, 2017, 9:00 PM CDT
- Expired
- Mar 15, 2017, 3:03 AM CDT
- In force
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 42 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Mar 13, 11:51 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 13, 11:51 PM CDT, 3 hours 55 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Memphis TN
1151 PM CDT Mon Mar 13 2017
.UPDATE...
Updated to add 06Z Aviation Discussion.
&&
.DISCUSSION... /issued 823 PM CDT Mon Mar 13 2017/
UPDATE...
A an area of light rain associated with the upper-level trough
axis continues to move east across the Mid- South this evening.
Precipitation is expected to remain mostly rain, but Mother Nature
has had a few tricks up her sleeve the past few days. A look at
dual pol radar data has shown some depressed correlation
coefficient values, suggesting mixed phase hydrometeors at an
altitude of ~2000 ft AGL. However, no wintry precipitation has
been reported and surface temperatures remain near 40 degrees,
even in areas where efficient wet-bulbing has already occurred.
Wouldn't be surprised to see a few flakes make it to the ground,
but precipitation will be primarily rain.
PoPs were increased this evening, mainly over north MS.
Otherwise, expect precipitation to come to an end by midnight,
with overcast and dry conditions during the early morning hours.
The Freeze Warning remains in affect for the northern tier of
counties tonight, followed by a Freeze Watch area wide tomorrow
night. No changes will be made to these headlines at this time.
Johnson
DISCUSSION... /issued 230 PM CDT Mon Mar 13 2017/
Currently...Light rain over Northern MS continues to shift east
into Middle TN and Northern AL. Mostly cloudy skies cover the
remainder of the Mid-South with temperatures in the lower 40s for
the most part. Northwest TN is still stuck in the upper 30s. The
cold front is beginning to push into Northeast AR as winds are
starting to shift to the NW. Colder air to the NW will start
filtering in this evening on brisk NW winds.
Tonight...The big question tonight is how cold will it get across
the northern counties. Low clouds will likely remain over the
region overnight which will help keep temps up but cold air
advection may be strong enough to drop temps below freezing across
the northern tier of counties. The latest MOS and mesoscale data
points to counties along the KY/MO border dipping to freezing, or
just below for a couple of hours late tonight into early Tuesday
despite cloud cover. Will issue a freeze warning for Northeast AR,
the Missouri Bootheel and extreme Northwest TN. Elsewhere expect
lows in the mid 30s.
Tuesday through Wednesday night...A 1035 mb surface high pressure
system will build in. Strong cold air advection will continue on
Tuesday with brisk north winds and highs only in the 40s. Clouds
will probably hang in for most of the day. Skies should clear out
Wednesday night and temps will plummet with most areas deep in the
20s with a hard freeze. Will issue a freeze watch for the entire
area. Wednesday will be another cold day as the center of the high
moves over the Mid-South with highs again in the 40s. Temps will
quickly drop Wednesday evening with more sub freezing temps
likely, though mid and high clouds moving in from the west will
complicate that forecast, at least for areas west of the MS River.
Thursday...Lots of mid and high clouds across the region due to
broad warm air advection aloft with perhaps a few sprinkles. At
the surface high pressure hangs on with temps still well below
normal.
Thursday night through Friday night....A cold front will push
through with scattered to numerous showers and perhaps a thunderstorm.
Best chances appear to be late Friday afternoon into Friday
night. Temps will be about normal.
Saturday through Monday...Cold front pushes south with dry and
seasonable weather for the weekend. Flow turns southerly by Monday
with warmer temps.
SJM
&&
.AVIATION...
06Z TAFs
MVFR conditions expected to prevail through much of the period
with NW/N winds between 6-11 kts. Temporary IFR conditions
possible at MKL/TUP overnight. VFR conditions expected to return
mainly after 15/00z with some potential for clearing and lighter
winds late Tuesday night.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from Tuesday evening through Wednesday morning for
Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
Freeze Warning from 3 AM to 9 AM CDT Tuesday for Clay-Greene-
Lawrence-Randolph.
MO...Freeze Watch from Tuesday evening through Wednesday morning for
Dunklin-Pemiscot.
Freeze Warning from 3 AM to 9 AM CDT Tuesday for Dunklin-
Pemiscot.
MS...Freeze Watch from Tuesday evening through Wednesday morning for
Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
TN...Freeze Watch from Tuesday evening through Wednesday morning for
Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
Freeze Warning from 3 AM to 9 AM CDT Tuesday for Henry-Lake-
Obion-Weakley.
&&Hazardous weather outlook, Mar 13, 2:44 PM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 244 PM CDT Mon Mar 13 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-142145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 244 PM CDT Mon Mar 13 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A freeze warning is in effect for Northeast Arkansas, the Missouri Bootheel and extreme Northwest Tennessee late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A freeze warning is in effect for Northeast Arkansas, the Missouri Bootheel and extreme Northwest Tennessee early Tuesday morning. A freeze watch is in effect for the entire Mid-South Tuesday night into Wednesday morning. A hard freeze capable of damaging blooming fruit trees, flowering bushes, and tender vegetation that has already sprouted, is likely. Additional freeze warnings and frost Advisories may be needed for Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:46 AM CDT | Freeze Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 32 hr |
Nearby
Freeze Watches in Mississippi, 2017Freeze Watches in Tennessee, 2017Freeze Watches in Arkansas, 2017Every freeze watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.